Day in the Life of an Exam Season Second Year
As a second year, I have had first-hand experience when it comes to people telling you what to expect. But I’ve also heard what other people were told and it’s actually such a mixture- because every University experience is different.
I remember being told ‘University is easier than school and college’.
But I know lots of people that are pleasantly surprised by the work load- having been worked up over the summer by people saying that ‘University is work, work, work’.
For me University is kind of incomparable to previous education. If you live on campus or commute from the surrounding areas, almost everything you do is at University. So it’s nowhere near as intimidating as it sounds, because you plan your day according to your schedule. The University work load is completely do-able if you’re organised, you can definitely fit in Campus or off-Campus events, you can go to the gym, or have lunch with friends. Personally, it’s a completely different lifestyle than at home.
I want to show you that even in the most stressful part of the year- University is FUN.
So this blog is going to be a ‘Day in the Life’ of a History Student during Exam Period.
Side note: today was typical English weather- rainy. So this Day in the Life unfortunately does not feature ice cream from the ice cream van, sitting in the sun and revising or even watching a performance (by what I assume was some sort of drama group) outside of Curiositea.
9 am: I woke up. (Disclaimer- University can sometimes tweak your body clock, so I was working until past midnight last night- that’s my justification!) I actually woke up to a few missed calls from my friend wondering when to meet on central campus. I then went to make myself some toast, brought it up to my room and started getting ready for the day. I currently live in Leamington Spa and the bus, at this sort of time, takes about 40 to 45 minutes.
9:45 am (ish): I got on the bus. I sat and listened to my new favourite Spotify Playlist ‘Happiness Forever’. It’s quite a combination of musicians, but some Oldies you just can’t beat. And I am pretty certain that, music-wise, I was born in the wrong decade. By the time we reached Parade, the highstreet in Leamington, the bus was pretty full.
10:30 am: I hopped off the bus and headed to Oculus, which is a new building, with some lovely arm chairs, sofas and a lovely café downstairs. I met my friends, nabbed some seats (after a little bit of searching because 10:30 is a little late!) and grabbed a tea and a lemon and white chocolate muffin to kick start my day. I do try and be healthy, especially around exam period when I’m primarily sat on my butt all day- but sometimes you need that sugar boost!
1 pm: I worked the entire time except the odd loo break and a top up on that cup of tea. We then headed over to the Bread Oven to grab some lunch. The Bread Oven is my new favourite thing- they do fresh salads and baguettes and you can choose off of the massive menu. Naturally, I went for a massive baguette, Bread Oven is like a super fresh Subway and much better priced! I had the meal deal which came to just over £5 and included an egg and cress baguette, salt and vinegar crisps and a can of vanilla Coke.
1:30 pm: We meandered back to Oculus and resumed our work for another few hours.
4 pm: I am currently writing up my notes for my exam, so I completed my work just in time to meet my house mate to drive home. We hopped in the car, had a catch up and a little moan about how much work we have to do.
4:30 pm: The car is much faster than the bus so we arrived a lot earlier. I had a plan in my head to go for a run, probably feeling guilty about the rubbish I had eaten throughout the day, combined with the lack of exercise.
4:40 pm: I went for a run and decided I would end my run at the local shop, just a little McColl’s but I didn’t have much to eat and I needed some milk.
5 pm: I’m not a massive runner, in fact I find it very hard, so 20 minutes was more than enough for me! I stopped off at McColl’s, in my sweaty, running-face attire, picked up some pasta, a sauce, soya milk, and a few bits and bobs for my lunch tomorrow. I then did a hasty walk back to the house.
5: 20 pm: I made it back to the house, put my pasta on and made my lunch for tomorrow and grabbed a coffee.
5.40 pm: I ate my pasta in front of some YouTube.
6 pm: I hopped in the shower.
6:30 pm: I started work again. I try to treat things such as blow-drying my hair, as a revision break. I have a limited attention span, so usually I can work really well for 30 minutes, then I need to get a drink, nip to the loo or just take a breather. So I sat with wet hair, making some more notes.
7 pm: Blew-dry my hair.
7.10 pm: Writing this Blog. I am currently surrounded by work and I have a couple of mental deadlines that I want to achieve tonight. But tomorrow I am up early to nab some good seats in the library, so tonight will be an early night for me.
I really hope this is relatively interesting to you guys. This is of course a Day in the Life of a University Student at the peak of stress, so it’s pretty work orientated. But, even though there is a lot to do, as you can see my whole day revolves around this work, so you can get it all done. Plus- you can have a social life too- Wednesday I am off out to Terrace Bar with some friends, and on Friday I am going home before all my exams kick off. University is fun. It’s not ‘easy’ but it’s not ridiculously difficult either!
Please feel free to ask questions if you have any!